Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Raleigh, NC

April 27, 2008Davidson County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 27, 2008, 3:41 PM EDT for Davidson County, Randolph County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2008, 3:41 PM EDT (19:41 UTC)
Expired
Apr 27, 2008, 4:30 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 3:48 PM EDTHAIL 0.753 Ene Denton, NC
Apr 27, 4:25 PM EDTHAIL 0.752 Wsw Asheboro, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 271941
SVRRAH
NCC057-151-272030-
/O.NEW.KRAH.SV.W.0082.080427T1941Z-080427T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT SUN APR 27 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  EAST CENTRAL DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DENTON...OR 14 MILES SOUTHEAST OF
  LEXINGTON...MOVING EAST AT 19 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARTHA...
  ULAH...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3589 7985 3556 7976 3556 8020 3576 8022
TIME...MOT...LOC 1941Z 262DEG 16KT 3563 8013

$$

GIH
1 follow-up statement
000 
WWUS52 KRAH 272010
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT SUN APR 27 2008

NCC057-272020-
/O.CAN.KRAH.SV.W.0082.000000T0000Z-080427T2030Z/
DAVIDSON NC-
410 PM EDT SUN APR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIDSON COUNTY
IS CANCELLED...

THE STORM HAS EXITED THE COUNTY.

LAT...LON 3556 8006 3570 8006 3571 8005 3582 8005
      3589 7985 3574 7981 3571 7979 3556 7976
TIME...MOT...LOC 2010Z 253DEG 14KT 3568 8001

$$

NCC151-272030-
/O.CON.KRAH.SV.W.0082.000000T0000Z-080427T2030Z/
RANDOLPH NC-
410 PM EDT SUN APR 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WESTERN RANDOLPH COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MARTHA...OR 13 MILES WEST OF ASHEBORO...MOVING EAST AT 16 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ULAH.

IN ADDITION TO LARGE HAIL... CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3556 8006 3570 8006 3571 8005 3582 8005
      3589 7985 3574 7981 3571 7979 3556 7976
TIME...MOT...LOC 2010Z 253DEG 14KT 3568 8001

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:27 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 27, 3:27 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT SUN APR 27 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH
CAROLINA THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST
OVERNIGHT AND MOVE ACROSS THE AREA MONDAY AFTERNOON AND EVENING.
HIGH PRESSURE WILL EXTEND INTO THE REGION FROM THE MID WEST TUE AND
WED.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 240 PM SUNDAY...

CONVECTION INITIATION HAS BEGUN OVER PARTS OF THE SOUTHERN AND
WESTERN CWA EARLY THIS AFTERNOON. SEVERAL BREAKS IN THE CLOUD COVER
HAS ALLOWED TEMPS TO SOAR INTO THE MIDDLE AND UPPER 70S IN CENTRAL
AND SOUTHERN SECTIONS... RESULTING IN MUCAPES OF AROUND 1000 J/KG
PER SPC MESOANAYLSIS. EXPECT CONVECTION TO CONTINUE TO INCREASE IN
COVERAGE THROUGH THE REST OF THE AFTERNOON IN THE VICINITY OF THE
SURFACE TROUGH (CURRENTLY LOCATED ACROSS THE SANDHILLS AND SOUTHERN
COASTAL PLAIN) AS IT BEGINS TO LIFT NORTH.

RAIN CHANCES FOR THIS EVENING HINGE GREATLY ON THE EVOLUTION OF
CONVECTION THIS AFTERNOON... WHICH IS HARD TO PIN DOWN. THE SFC
TROUGH IS EXPECTED TO RETREAT NORTH THIS EVENING... EVOLVING INTO
MORE OF A WARM FRONT. AS IT DOES SO... IT SHOULD CONCENTRATE THE
BEST RAIN CHANCES ACROSS THE NORTHERN TIER. THEREFORE... WILL GO
WITH LIKELIES NORTH TO HIGH CHANCE SOUTH FOR THIS EVENING. AFTER
MIDNIGHT... THE ENTIRE AREA WILL BE FIRMLY ENTRENCHED IN THE WARM
SECTOR WITH A GRADUALLY INCREASING SOUTHERLY FLOW. A LULL IN PRECIP
IS EXPECTED UNTIL BETTER FORCING FOR PRECIP ARRIVES CLOSER TO
DAYBREAK. OVERNIGHT LOWS WILL BE VERY MILD... AS IS TYPICALLY THE
CASE PRECEDING A FRONTAL PASSAGE. SOUTHERLY FLOW SHOULD KEEP LOWS IN
THE LOW TO MID 60S.

BY TOMORROW MORNING... THE TROUGH OVER THE UPPER MIDWEST AND
MISSISSIPPI VALLEY WILL BEGIN TO MAKE ITS MOVE EAST ALONG WITH ITS
ATTENDANT COLD FRONT. UPPER LEVEL DIVERGENCE BECOMES ENHANCED WELL
AHEAD OF THE FRONT WITH THE LEADING EDGE OF A 125KT SUBTROPICAL JET
NOSING INTO THE REGION AS EARLY AS 12Z. WILL START THE PERIOD WITH
CATEGORICAL POPS IN THE WEST AND LIKELY POPS IN THE EAST.
CATEGORICAL RAIN CHANCES SPREAD EASTWARD THROUGH THE DAY AS THE COLD
FRONT ADVANCES EAST. UPPER LEVEL DIVERGENCE BECOMES FURTHER ENHANCED
BY 18Z. BY THEN... WE HAVE NOT ONLY THE LEFT EXIT REGION OF THE
SUBTROPICAL JET ACROSS THE AREA... BUT THE RIGHT ENTRANCE REGION OF
MAIN POLAR JET AS WELL. THIS AMOUNT OF DIVERGENCE COMBINED WITH
STRONG POSITIVE VORTICITY ADVECTION...SOLID HEIGHT FALLS... AND
PRECIPITABLE WATERS OF 200% ABOVE NORMAL ALL POINT TO THE POTENTIAL
FOR HEAVY RAINFALL. BASIN AVERAGE QPF LIKELY TO APPROACH 1 INCH...
WITH ISOLATED HIGHER TOTALS CERTAINLY POSSIBLE.

THE SEVERE ASPECT OF THIS SYSTEM IS IN MORE QUESTION AND WILL
ULTIMATELY HINGE ON THE DEGREE OF INSTABILITY PRESENT. THE MODELS
ARE CURRENTLY FORECASTING VERY MEAGER INSTABILITY PARAMETERS WITH
MUCAPES NOT EXCEEDING 500 J/KG AND LAPSE RATES CLOSE TO MOIST
ADIABATIC. THIS IS DUE TO THE MODELS GENERATING A GOOD DEAL OF EARLY
MORNING PRECIP AND CLOUDS WELL AHEAD OF THE FRONT... EFFECTIVELY
LIMITING INSOLATION AND RESULTANT INSTABILITY. IF BREAKS IN THE
CLOUDS CAN BE REALIZED... THEN THERE WILL BE A BETTER POTENTIAL FOR
INSTABILITY. THE POTENTIAL FOR SUNSHINE APPEARS MINIMAL AT THIS TIME
GIVEN THE IMPRESSIVE JET DYNAMICS THAT ARRIVE BY THE MORNING HOURS.
WE WILL HAVE TO MONITOR THIS CLOSELY WITH THE STRONG WIND FIELDS
PRESENT WITH THIS SYSTEM (I.E. LOW LEVEL JET OF 40-45 KT AND 0-6KM
BULK SHEAR INCREASING TO 40-50 KT). LOCALIZED DAMAGING WIND GUSTS
APPEAR TO BE THE PRIMARY THREAT FROM ANY STRONGER STORMS WITH POOR
LAPSE RATES LIMITING THE HAIL POTENTIAL. HIGHS COOLEST IN THE WEST
(UPPER 60S) AND HIGHEST IN EAST (LOW-MID 70S) WHERE THE BEST HEATING
POTENTIAL WILL EXIST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 225 PM SUNDAY...

A SOUTHERN STREAM JET ACCELERATION WITH 80 KNOT WINDS CROSSING
SOUTHERN TX TODAY WILL ADVANCE NE AHEAD OF A STRONG NORTHERN STREAM
TROUGH WITH ANOTHER JET ACCELERATION EXCEEDING 100 KNOTS.  THE STJ
AND PJ COMPONENTS WILL INTERACT OVER CENTRAL NC MON CREATING
ENHANCED DIVERGENCE ALOFT AND POTENTIAL TO ENHANCE LARGE SCALE LIFT.
THIS JET INTERACTION WILL PERSIST INTO MON EVENING WITH MODELS
SUGGESTING THE COLD FRONT NEAR A U.S. ROUTE ONE LINE AROUND
NIGHTFALL QUICKLY EXITING EAST THROUGH THE COASTAL PLAIN BY 11 PM.
MON NIGHT WILL BEGIN WITH A CHANCE OF SHOWERS WEST AND LIKELY
SHOWERS AND TSTMS EAST DIMINISHING TO A SMALL CHANCE OF SHOWERS EAST
AFTER MIDNIGHT.  UPPER TROUGH PASSAGE WITH CONFLUENT WESTERLY FLOW
SUGGESTS STRONG SUBSIDENCE ALOFT WITH RAPID CLEARING BY DAYBREAK
TUE. IT APPEARS MTNS INITIALLY RETARD COLD AIR ADVECTION MON NIGHT
BUT 850 MB TEMPERATURES DROP TO NEAR 0C IN THE WEST BY MORNING
SUGGESTING THE ARRIVAL OF COLDER AIR IN THE WEST AROUND DAYBREAK.
LOWS WILL BE STRATIFIED FROM 43 WEST TO LOWER 53 EAST.

TUESDAY...GUSTY NW WINDS WILL USHER A SHOT OF COLDER AIR INTO THE
REGION WITH LOW LEVEL THICKNESS IN THE 1320 TO 1330 RANGE.  THE
MODELED AIRMASS APPEARS DRY AND SKIES SHOULD BE SUNNY.  BUT MAX
READINGS WILL BE LIMITED TO 65-70...ABOUT 5 DEGREES BELOW NORMAL.

TUE NIGHT...WINDS DIMINISH UNDER CLEAR SKIES AND RADIATIONAL COOLING
SHOULD PUSH TEMPERATURES DOWN INTO THE UPPER 30S TO LOWER 40S.  AT
THIS POINT...IT APPEARS JUST WARM ENOUGH TO AVOID THE MENTION OF
FROST.

WED...SURFACE HIGH PRESSURE MOVES ACROSS THE AREA.  THE NAM/WRF AND
SREF MAINTAINS A STRONGER TROUGH OFF THE NEW ENGLAND-MID ATLANTIC
COAST KEEPING A STREAM OF COLDER AIR WITH NW FLOW AT 850 MB.  OTHER
MODELS ARE QUICKER TO MODERATE THE AIR AT 850 MB.  MODELS START THE
DAY WITH LOW LEVEL THICKNESS IN THE 1320S RANGE...WHICH SHOULD LIMIT
TEMPERATURE RISE TO THE 65-70 RANGE. -RFG

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 1115 AM SUNDAY...

WED NIGHT-FRI...THE RIDGE BUILDS ALOFT OVER THE SERN U.S. BUT
INSTEAD OF HAVING FREE REIGN UP THE EAST COAST...A LARGE UPPER LOW
OVER EASTERN CANADA DOMINATES THE MODELED PATTERN JUST TO OUR
NORTH.  THIS LIMITS THE RIDGE AMPLITUDE AND...AT THE SURFACE...THE
BERMUDA HIGH SHOWS A TREND OF GIVING WAY TO A BACKDOOR COLD FRONT.
MODEL CONSENSUS AT THIS POINT FAVORS KEEPING THE FRONT NEAR OR JUST
NORTH OF THE VA BORDER.  BUT THIS INTRODUCES UNCERTAINTY IN THE
SENSIBLE WEATHER PATTERN FOR AT LEAST NORTHERN SECTIONS OF CENTRAL
NC DURING THE PERIOD...WITH WARM SUBTROPICAL AIR ON THE SOUTH SIDE
AND CLOUDY COOL NELY FLOW ON THE NORTH SIDE.  CLIMATOLOGICALLY...
THIS TIME OF YEAR FAVORS A MORE SOUTHWARD EXTENT BECAUSE OF THE
COOLER WATERS OFF THE DELMARVA COAST. THIS FORECAST PACKAGE WILL
KEEP THE RAH CWA ON THE WARM SIDE...BUT WILL MODIFY THE NORTHERN
TIER WITH A GRADIENT TOWARD LOWER TEMPERATURES AND GREATER CLOUD
COVER.  CLIMATOLOGY WITH SW FLOW AND MOSTLY SUNNY SKIES THIS TIME OF
YEAR FAVORS A SWING OF 25-30 DEGREES IN DIURNAL TEMPERATURE
EXTREMES. LOWS 48-52 TO HIGHS 78-82 ON THU...AND LOWS 53-58 TO HIGHS
80-85 FRI.

FRI NIGHT-SUN...MODELS SHOW DEVELOPMENT OF A LARGE CLOSED LOW ALOFT
OVER THE NORTHERN PLAINS FRI THAT SWINGS EASTWARD INTO THE OHIO
VALLEY AND ADVANCES A TROUGH INTO THE APPALACHIANS OVER NEXT
WEEKEND.  DETAILS DIFFER AMONG THE MODELS...BUT ALL SUGGEST
DEEPENING MOISTURE WITH SW FLOW AND A COLD OR OCCLUDED FRONTAL
PASSAGE IN THE SAT NIGHT TO SUN NIGHT TIME FRAME.  THE ECMWF APPEARS
TO BE A SLOW AND SOUTHERN-MOST OUTLIER WITH DEPICTION OF THE UPPER
LOW AND FRONTAL FEATURES.  THE GFS APPEARS CLOSER TO THE CONSENSUS
SOLUTION WITH THE COLD FRONTAL PASSAGE LATE SAT NIGHT OR EARLY SUN
AND THE BEST CHANCES FOR RAIN LATE SAT AND SAT NIGHT ACROSS CENTRAL
NC.  THIS IS PRETTY MUCH IN LINE WITH THE HPC WEATHER DEPICTION
GRAPHICS. WITH AN INCREASE IN CLOUDINESS AND GREATER UNCERTAINTY...
TEMPERATURES WILL BE TRENDED TOWARD CLIMATOLOGY AFTER FRI NIGHT.
LOWS 58-62 TO HIGHS 76-82 SAT THEN LOWS 53-58 TO HIGHS 73-78 SUN.
-RFG

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

COMBINATION OF A SURFACE TROUGH ACROSS SOUTHERN NORTH CAROLINA... AN
INCREASING MOIST AND UNSTABLE AIRMASS... AND SUBTLE UPPER LEVEL
DISTURBANCES ALOFT WILL AID IN THE FORMATION OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AREAL COVERAGE
AND PLACEMENT IN CONVECTION WILL ULTIMATELY DETERMINE THE BEST
POTENTIAL FOR MVFR OR BRIEF IFR CONDITIONS. DUE TO UNCERTAINTY IN
PLACEMENT OF CONVECTION... HAVE COVERED TAFS WITH CB AND VCTS
MENTIONS HIGHLIGHTING THE BEST TIMES AT EACH TERMINAL. IN
GENERAL...EXPECT BEST COVERAGE FURTHER SOUTH TOWARD FAY THIS
AFTERNOON... HOWEVER SCATTERED CONVECTION POSSIBLE EVERYWHERE
THROUGH THIS EVENING. OUTSIDE OF CONVECTION... BROKEN STRATOCU WITH
VFR BASES AT FAY/RWI WILL BE OCCASIONALLY MVFR AT GSO/INT/RDU THIS
AFTERNOON.

SFC BOUNDARY LIFTS NORTH AS A WARM FRONT TONIGHT WITH SOUTHERLY FLOW
BECOMING PREDOMINATE AT ALL TERMINALS. EXTENT OF RAINFALL THROUGH
THE EARLY EVENING WILL HELP DETERMINE EXTENT OF LOW STRATUS
OVERNIGHT. HAVE TRENDED ALL TERMINALS TO MVFR OVERNIGHT AS LOW LEVEL
JET STRENGTHENS AND WEAK ISENTROPIC LIFT DEVELOPS IN A VERY MOIST
ATMOSPHERE. IFR CIGS POSSIBLE BUT CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN TAFS AT THIS TIME.

FINALLY... A STRONG COLD FRONT WILL PUSH ACROSS THE REGION MONDAY.
MVFR CIGS/VSBYS EXPECTED WITH SHOWERS AND SCATTERED THUNDERSTORMS...
LASTING INTO THE EVENING ESPECIALLY FROM KRDU EASTWARD. CONDITIONS
WILL IMPROVE FROM WEST TO EAST MONDAY NIGHT AS THE COLD FRONT PUSHES
EAST OF THE AREA.

VFR CONDITIONS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH
THURSDAY... AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...JFB
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB
Hazardous weather outlook, Apr 27, 5:57 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
557 AM EDT SUN APR 27 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
557 AM EDT SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STALLED BOUNDARY OVER CENTRAL NC WILL LIKELY SERVE AS A FOCUS
FOR TRAINING OF STORMS TODAY...WITH A DEEP MOIST AIRMASS OVER THE
AREA. THIS WILL BRING THE THREAT OF LOCALIZED FLOODING...ESPECIALLY
IN URBAN OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STORMS WILL BE MORE NUMEROUS ON MONDAY AHEAD OF A STRONGER COLD
FRONT APPROACHING FROM THE WEST. SOME OF THE STORMS ON MONDAY
COULD BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING WINDS.
PEOPLE ACROSS CENTRAL NORTH CAROLINA SHOULD KEEP UP WITH THE
LATEST CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.

In the hours before

Special weather statement, Apr 27, 3:16 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN APR 27 2008

NCZ083-084-272015-
ANSON-RICHMOND-
316 PM EDT SUN APR 27 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON AND NORTHWESTERN RICHMOND
COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF WHITE STORE...OR ABOUT 7 MILES SOUTHWEST OF
WADESBORO...MOVING NORTHEAST AT 10 MPH. THE SLOW MOVING NATURE OF
THIS STORM AND HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS.

THE STRONG THUNDERSTORMS WILL BE NEAR WADESBORO AROUND 335 PM EDT...
LILESVILLE AROUND 350 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

SMITH
Special weather statement, Apr 27, 3:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT SUN APR 27 2008

NCZ038-272000-
DAVIDSON-
337 PM EDT SUN APR 27 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN DAVIDSON COUNTY
THROUGH 400 PM EDT...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 13 MILES SOUTH OF LEXINGTON...MOVING NORTHEAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE DENTON.

HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson26 min
Apr 27, 4:30 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph24 min
Apr 27, 7:29 PM EDTSevere Thunderstorm WarningRAHCumberland27 min
Apr 27, 7:31 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.